Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 3, NWS Houston/Galveston, TX

January 9, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jan 9, 2021, 3:28 PM CST. It took effect at Jan 10, 2021, 12:00 AM CST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2021, 3:28 PM CST (21:28 UTC)
In effect from
Jan 10, 2021, 12:00 AM CST
Expired
Jan 11, 2021, 4:00 PM CST
In force
40 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

029 
WHUS74 KHGX 092128
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
328 PM CST Sat Jan 9 2021


GMZ335-100530-
/O.EXP.KHGX.LO.Y.0001.000000T0000Z-210109T2100Z/
/O.NEW.KHGX.SC.Y.0003.210110T0900Z-210110T2200Z/
Galveston Bay-
328 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST SUNDAY...
...LOW WATER ADVISORY HAS EXPIRED...

The National Weather Service in Houston/Galveston has issued a
Small Craft Advisory, which is in effect from 3 AM to 4 PM CST
Sunday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

GMZ350-370-100530-
/O.NEW.KHGX.SC.Y.0003.210110T0600Z-210110T2200Z/
/O.NEW.KHGX.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
328 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

The National Weather Service in Houston/Galveston has issued a
Small Craft Advisory, which is in effect from midnight tonight to
4 PM CST Sunday. A Gale Watch has also been issued. This Gale
Watch is in effect from Sunday afternoon through late Sunday
night. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

GMZ355-375-100530-
/O.NEW.KHGX.SC.Y.0003.210110T0900Z-210110T2200Z/
/O.NEW.KHGX.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
328 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 4 PM CST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY
NIGHT...

The National Weather Service in Houston/Galveston has issued a
Small Craft Advisory, which is in effect from 3 AM to 4 PM CST
Sunday. A Gale Watch has also been issued. This Gale Watch is in
effect from Sunday afternoon through late Sunday night. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

GMZ330-100530-
/O.NEW.KHGX.SC.Y.0003.210110T0600Z-210110T2200Z/
Matagorda Bay-
328 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
CST SUNDAY...

The National Weather Service in Houston/Galveston has issued a
Small Craft Advisory, which is in effect from midnight tonight to
4 PM CST Sunday. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
and/or seas 7 feet or higher...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
8 follow-up statements
202 
WHUS74 KHGX 100354
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
954 PM CST Sat Jan 9 2021

GMZ350-370-101200-
/O.CON.KHGX.SC.Y.0003.210110T0600Z-210110T2200Z/
/O.CON.KHGX.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-
954 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt 
  with gusts up to 35 kt and seas 5 to 8 ft expected. For the 
  Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and 
  seas 7 to 10 ft possible.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Waters from Freeport to Matagorda Ship 
  Channel TX from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, until 4 PM CST Sunday. 
  For the Gale Watch, from Sunday afternoon through late Sunday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ355-375-101200-
/O.CON.KHGX.SC.Y.0003.210110T0900Z-210110T2200Z/
/O.CON.KHGX.GL.A.0001.210110T2200Z-210111T1000Z/
Coastal waters from High Island to Freeport TX out 20 NM-
Waters from High Island to Freeport TX from 20 to 60 NM-
954 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST
SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

* WHAT...For the Small Craft Advisory, east winds 20 to 30 kt and
  seas 4 to 7 ft expected. For the Gale Watch, north winds 25 to 
  35 kt with gusts up to 40 kt and seas 6 to 9 ft possible.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Coastal waters from High Island to Freeport TX out 20 
  NM.

* WHEN...For the Small Craft Advisory, from 3 AM to 4 PM CST 
  Sunday. For the Gale Watch, from Sunday afternoon through late 
  Sunday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ330-101200-
/O.CON.KHGX.SC.Y.0003.210110T0600Z-210110T2200Z/
Matagorda Bay-
954 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST SUNDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt and rough 
  expected.

* WHERE...Matagorda Bay.

* WHEN...Until 4 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-101200-
/O.CON.KHGX.SC.Y.0003.210110T0900Z-210110T2200Z/
Galveston Bay-
954 PM CST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM CST
SUNDAY...

* WHAT...Choppy expected.

* WHERE...Galveston Bay.

* WHEN...From 3 AM to 4 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
093 
WHUS74 KHGX 100933
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
333 AM CST Sun Jan 10 2021

GMZ350-355-370-375-101745-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210110T2200Z/
/O.UPG.KHGX.GL.A.0001.210110T2200Z-210111T1000Z/
/O.NEW.KHGX.GL.W.0001.210110T2200Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
333 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST
MONDAY...

* WHAT...For the Gale Warning, north winds 30 to 35 kt with gusts
  up to 40 kt and seas 7 to 10 ft expected. For the Small Craft 
  Advisory, east winds 20 to 30 kt with gusts up to 35 kt and seas
  5 to 8 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...For the Gale Warning, from 4 PM this afternoon to 4 AM 
  CST Monday. For the Small Craft Advisory, until 4 PM CST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-101745-
/O.EXT.KHGX.SC.Y.0003.000000T0000Z-210111T1000Z/
Matagorda Bay-Galveston Bay-
333 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...East winds 20 to 25 kt with gusts up to 30 kt and rough 
  expected.

* WHERE...Matagorda Bay.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
040 
WHUS74 KHGX 101102
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
502 AM CST Sun Jan 10 2021

GMZ350-355-370-375-102200-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210110T2200Z/
/O.CON.KHGX.GL.W.0001.210110T2200Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
502 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CST MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 7 to 10 ft expected. For the Small 
  Craft Advisory, east winds 20 to 30 kt with gusts up to 35 kt 
  and seas 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...For the Gale Warning, from 4 PM this afternoon to 4 AM 
  CST Monday. For the Small Craft Advisory, until 4 PM CST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-102200-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210111T1000Z/
Matagorda Bay-Galveston Bay-
502 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
352 
WHUS74 KHGX 101532
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
932 AM CST Sun Jan 10 2021

GMZ350-355-370-375-102345-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210110T2200Z/
/O.CON.KHGX.GL.W.0001.210110T2200Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
932 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CST MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 7 to 10 ft expected. For the Small 
  Craft Advisory, east winds 20 to 30 kt with gusts up to 35 kt 
  and seas 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...For the Gale Warning, from 4 PM this afternoon to 4 AM 
  CST Monday. For the Small Craft Advisory, until 4 PM CST this 
  afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-102345-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210111T1000Z/
Matagorda Bay-Galveston Bay-
932 AM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
154 
WHUS74 KHGX 102116
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
316 PM CST Sun Jan 10 2021

GMZ350-355-370-375-110530-
/O.CAN.KHGX.SC.Y.0003.000000T0000Z-210110T2200Z/
/O.EXT.KHGX.GL.W.0001.210110T2116Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
316 PM CST Sun Jan 10 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM CST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts
  up to 40 kt and seas 8 to 12 ft expected. For the Small Craft 
  Advisory, east winds 20 to 30 kt with gusts up to 35 kt and seas
  5 to 8 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-110530-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210111T1000Z/
Matagorda Bay-Galveston Bay-
316 PM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
638 
WHUS74 KHGX 110343
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
943 PM CST Sun Jan 10 2021

GMZ350-355-370-375-111000-
/O.CON.KHGX.GL.W.0001.000000T0000Z-210111T1000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
943 PM CST Sun Jan 10 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt with 
  gusts up to 40 kt and seas 8 to 12 ft expected. For the Small 
  Craft Advisory, east winds 20 to 30 kt with gusts up to 35 kt 
  and seas 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ330-335-111000-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210111T1000Z/
Matagorda Bay-Galveston Bay-
943 PM CST Sun Jan 10 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
435 
WHUS74 KHGX 110928
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
328 AM CST Mon Jan 11 2021

GMZ350-355-370-375-111730-
/O.CAN.KHGX.GL.W.0001.000000T0000Z-210111T1000Z/
/O.EXB.KHGX.SC.Y.0003.000000T0000Z-210111T2200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
328 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ335-111730-
/O.EXT.KHGX.SC.Y.0003.000000T0000Z-210111T1500Z/
/O.NEW.KHGX.LO.Y.0002.210111T1200Z-210111T2100Z/
Galveston Bay-
328 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...LOW WATER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* WHAT...For the Low Water Advisory, abnormally low water levels
  expected. For the Small Craft Advisory, northeast winds 20 to 
  25 kt with gusts up to 30 kt and choppy seas.

* WHERE...Galveston Bay.

* WHEN...For the Low Water Advisory, until 3 PM CST this 
  afternoon. For the Small Craft Advisory, until 9 AM CST this 
  morning.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ330-111500-
/O.EXT.KHGX.SC.Y.0003.000000T0000Z-210111T1500Z/
Matagorda Bay-
328 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  rough seas.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
418 
WHUS74 KHGX 111525
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
925 AM CST Mon Jan 11 2021

GMZ335-112100-
/O.EXP.KHGX.SC.Y.0003.000000T0000Z-210111T1500Z/
/O.CON.KHGX.LO.Y.0002.000000T0000Z-210111T2100Z/
Galveston Bay-
925 AM CST Mon Jan 11 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WHAT...Abnormally low water levels.

* WHERE...Galveston Bay.

* WHEN...For the Low Water Advisory, until 3 PM CST this 
  afternoon. For the Small Craft Advisory, until 9 AM CST this 
  morning.

* IMPACTS...Below normal water levels will result in hazardous 
  navigating conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ330-111630-
/O.EXP.KHGX.SC.Y.0003.000000T0000Z-210111T1500Z/
Matagorda Bay-
925 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

GMZ350-355-370-375-112200-
/O.CON.KHGX.SC.Y.0003.000000T0000Z-210111T2200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
925 AM CST Mon Jan 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 4 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 2:20 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jan 9, 2:20 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
220 PM CST Sat Jan 9 2021

.SHORT TERM [Tonight through Sunday Night]...

Winter storm system is still on schedule to move eastward across the
state tomorrow through late tomorrow night. Current south Texas cloud
cover will be moving into our southwest and western counties later this
afternoon and the rest of the area tonight, and look for areas of rain/showers
to develop late tonight but more likely tomorrow morning. These rain
areas along with the chance of some thunderstorms mainly near/along
the coast will be on the increase as the day progresses as the surface
low develops/strengthens along the lower to middle coast and intensifies
as it moves generally eastward across our coastal waters in the afternoon
through evening hours. As winds shift to the northeast and north across
our area, temperatures will be falling, and model soundings are still
forecasting a transition from rain to show across our northern counties
beginning as early as the mid to late afternoon hours tomorrow. After
coordinating with adjacent offices, have upgraded our Winter Storm Watch to
a Winter Storm Warning where 1 to 4 inches of snow with locally higher amounts
can be expected. Because, the far northern edges of both Polk and San
Jacinto counties have some potential to get similar snowfall amounts, have
gone ahead and placed them under a Winter Storm Watch. These two counties
might need to be upgraded to a warning later tonight or early tomorrow
morning if model trends continue. Speaking of model trends, we are still
seeing a large range of potentially higher snowfall amounts (>4 inches)
across our far northernmost counties, and our expected amounts might need to
be raised in future updates if we begin to see any model convergence toward
these higher totals. As noted over the past several days, there will likely
be a sharp gradient of snow accumulations, and any slight storm track
deviations and/or mesoscale forcing could become a significant player as to
where the 1 to 4 inch or higher totals end up.

Further to the south where temperatures will stay too warm for any winter
precipitation (it will end up being a cold, cold rain), rainfall totals
for this event are anticipated to average around one inch with higher
totals mainly near the coast and offshore locations that will be closer
to the surface low (especially near the Matagorda Bay area). Also expect
breezy/windy conditions to develop as this system moves on through,
especially for locations closer to the coast and especially offshore.  42

&&

.LONG TERM [Monday Through Saturday Night]...
In the wake of this frontal system, a high pressure should build
over the region. CAA and clearing skies will allow temps Monday
night and into Tuesday morning to steadily drop into at or near
freezing levels. North of I-10 and outside of the Houston metro
area, temps will be below freezing for several hours overnight.
South of I-10, temps will be at or near freezing overnight. Along
the coast, more cloud coverage and moderation from The Gulf will
help keep overnight temperatures in the mid to upper 30s. For
Tuesday night, overnight temperatures will only be a few degrees
warmer compared to Monday night, but areas north of the beltway will
still be at or near freezing overnight.

After that, high pressure should settle in over our region for
several days and temps will gradually warm back to the 60s by
Wednesday. Global models indicate a low pressure system sitting over
the Baja Peninsula for several days with zonal flow sending short-
wave ripples across SE TX. The only impacts expected from this would
be increased cloud coverage. The Euro shows this Baja low merging
with a developing front on Friday and pushing east, but any precip
would develop well east and offshore of our CWA. The GFS is more
aggressive with this front developing on Friday, however it does not
interact with the Baja low and precip still remains east and well
offshore of our CWA. KBL

&&

.MARINE...
Northeasterly winds will transition to more easterly winds today. As
a coastal low begins to develop late tonight and early Sunday
morning, winds will begin to increase in our SE offshore waters with
possible SCEC conditions tonight transitioning to SCA early tomorrow
morning. In the wake of this coastal low, winds will become
southeast and increase to near 25 knots. As the cold front pushes
off Sunday evening and early Monday morning, winds will continue to
increase with gale force conditions possible beginning as early as
Sunday night with seas forecast to range from 7-11 feet. With strong
offshore winds, low water advisories are possible during this time
frame. SCA conditions are expected to persist through Monday and
offshore winds will continue through the middle of next week before
transitioning to west/southwesterly winds by late Wednesday night
and persisting through the rest of the week. KBL

&&

.PREV DISCUSSION... /ISSUED 1150 AM CST Sat Jan 9 2021/

AVIATION...

Still expecting VFR conditions to persist for the rest of the day and
on through the overnight hours with gradually increasing mid to upper
level clouds. Generally expect mostly light E to NE winds. Steadily
decreasing ceilings can be expected tomorrow as the coastal low approaches
the area with MVFR levels likely and IFR levels quite possible, especially
heading on into the afternoon hours when -RA/-SHRA will be on the increase.
There will be the possibility of some TSRA to develop too, mainly to
the S of IAH where the better instability is anticipated. Also look
for increasing/gusty E to NE winds to develop as the day progresses.

We will need to start talking about adding afternoon snow to the
CLL and UTS TAFs with the 00Z package.  42

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      37  37  31  44  28 /  20  90  80  10   0
Houston (IAH)              40  43  36  47  32 /  30  90  80  10   0
Galveston (GLS)            48  51  39  48  39 /  30  90  80  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Winter Storm Warning from noon Sunday to 6 AM CST Monday for the
     following zones: Brazos...Burleson...Grimes...Houston...
     Madison...Trinity...Walker...Washington.

     Winter Storm Watch from Sunday afternoon through late Sunday
     night for the following zones: Polk...San Jacinto.

GM...Small Craft Advisory from midnight tonight to 4 PM CST Sunday
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Matagorda Bay...
     Waters from Freeport to Matagorda Ship Channel TX from 20
     to 60 NM.

     Small Craft Advisory from 3 AM to 4 PM CST Sunday for the
     following zones: Coastal waters from High Island to
     Freeport TX out 20 NM...Galveston Bay...Waters from High
     Island to Freeport TX from 20 to 60 NM.

     Gale Watch from Sunday afternoon through late Sunday night for
     the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM...Waters from Freeport
     to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:34 PM CSTWinter Storm WatchHGXPolk, San Jacinto14 hr
Jan 9, 2:34 PM CSTWinter Storm WarningHGXBrazos, Burleson, Grimes, Houston, Madison, Polk and 4 more33 hr
Jan 9, 3:28 PM CSTGale WatchHGX12 hr

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.